Alert archive / Louisiana / Gale Warnings in 2017
Gale Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Nov 18, 2017, 3:38 AM CST. It took effect at Nov 18, 2017, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 3:38 AM CST (09:38 UTC)
- In effect from
- Nov 18, 2017, 9:00 PM CST
- Expired
- Nov 19, 2017, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
077 WHUS74 KLCH 180938 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY ON LAKES AND BAYS... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM SUNDAY FOR THE NEARSHORE AND OFFSHORE WATERS... .A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS EARLY THIS EVENING RESULTING IN SUSTAINED WINDS OF 25 TO 30 KNOTS WITH FREQUENT HIGHERS GUSTS TO GALE FORCE OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. GMZ450-452-455-470-472-475-181745- /O.NEW.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.NEW.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 338 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING. * WINDS...21 TO 33 KNOTS WITH FREQUENT GUSTS 34 TO 47 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-181745- /O.NEW.KLCH.SC.Y.0040.171119T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 338 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY. * WINDS...21 TO 30 KNOTS. * WAVES/SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
711 WHUS74 KLCH 181537 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 937 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY ON LAKES AND BAYS... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM SUNDAY FOR THE NEARSHORE AND OFFSHORE WATERS... .A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS EARLY THIS EVENING RESULTING IN SUSTAINED WINDS OF 25 TO 30 KNOTS WITH FREQUENT HIGHERS GUSTS TO GALE FORCE OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. GMZ450-452-455-470-472-475-182300- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 937 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS 35 TO 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-182300- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 937 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
509 WHUS74 KLCH 182019 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 PM CST SAT NOV 18 2017 ...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD FRONT... .A CANADIAN COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ470-472-475-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ /O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY. * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/ /O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO NOON CST SUNDAY. * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-190600- /O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 219 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
005 WHUS74 KLCH 190308 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 908 PM CST SAT NOV 18 2017 ...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD FRONT... .A CANADIAN COLD FRONT MOVING THROUGH THE COASTAL WATERS THIS EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ470-472-475-191200- /O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 908 PM CST SAT NOV 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-191200- /O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/ /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 908 PM CST SAT NOV 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-191200- /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 908 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ K. KUYPER
811 WHUS74 KLCH 190920 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 AM CST SUN NOV 19 2017 ...STRONG WINDS AND ROUGH SEAS TO LINGER ON THE COASTAL WATERS... ...LOW WATER EXPECTED ON AREA INLAND LAKES... .STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF A DEPARTING COLD FRONT WILL LINGER THROUGH THIS MORNING BEFORE BEGINNING TO DIMINISH AS HIGH PRESSURE BUILDS OVER THE REGION. THIS ELEVATED OFFSHORE FLOW HAS LED TO LOW WATER LEVELS ON SABINE AND CALCASIEU LAKES...AND A LOW WATER ADVISORY IS BEING ISSUED FOR THESE WATERWAYS AT THIS TIME. GMZ470-472-475-191815- /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 320 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 KNOTS * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-191800- /O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/ /O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 320 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... * WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-191800- /O.NEW.KLCH.LO.Y.0005.171119T0920Z-171119T1800Z/ /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ SABINE LAKE-CALCASIEU LAKE- 320 AM CST SUN NOV 19 2017 ...LOW WATER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...15 TO 25 KNOTS. * WAVES/SEAS...ROUGH. * WATER LEVELS...-1.0 TO -1.5 FEET MEAN LOWER LOW WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ435-191500- /O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/ VERMILION BAY- 320 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Nov 17, 11:47 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 17, 11:47 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 PM CST Fri Nov 17 2017
.DISCUSSION...
18/06Z TAF Issuance.
&&
.AVIATION...
Few changes from previous thinking as breezy conditions will
persist in advance of a cold front. TAF sites remain VFR so far
this evening with either SCT clouds or BKN/OVC VFR cigs. Expect
cigs will lower some overnight to MVFR at all sites, with MVFR
cigs expected to prevail through the day Saturday. Fropa timing
still looks to occur ~22Z at BPT/AEX, ~23Z at LCH, and ~01-02Z at
LFT/ARA, with VCSH mainly along the boundary. Winds will shift
nwly around 15 KT with gusts up to 25 KT behind the front, with
sky conditions bcmg VFR.
24
&&
.PREV DISCUSSION... /issued 958 PM CST Fri Nov 17 2017/
UPDATE...
Well this is the last night where temperatures will hover in the
mid to upper 60s around sunrise. Currently Lake Charles is at
71... POE 70... BPT 72....AEX 69.... LFT 69... Tonight will see a
bit of fog but nothing like we have had the last several mornings.
But the real story is the frontal system expected to move through
the area tomorrow aftn. You will not miss this front although
temps will get back into the 80s prior to frontal passage. Aftr
the frontal passage look to see temps dropping thru the late
afternoon hours. There will be a chance for showers and isolated
thunderstorms. Sunday morning upper 40s.
But for tonight the zones look fine.
PREV DISCUSSION... /issued 608 PM CST Fri Nov 17 2017/
DISCUSSION...
18/00Z TAF Issuance.
AVIATION...
Wind gusts are beginning to diminish acrs the area although
southerly winds will remain between 7-12 KT overnight. This should
help keep fog development at bay, and instead allow for the
formation of MVFR cigs after 06Z. Winds will strengthen again
Saturday morning, bcmg southwesterly ahead of a cold front that
will move through late in the day. Expect sustained speeds
12-17 KT with gusts 20-25 KT. A few -SHRA will be possible,
mainly along the frontal boundary as it moves through the
northwestern half of the area, reaching roughly an AEX-LCH line
by 00Z. Winds will continue to be strong behind the front,
shifting west to northwest, while cigs will lift to VFR.
24
PREV DISCUSSION... /issued 334 PM CST Fri Nov 17 2017/
SYNOPSIS...
Gradient and flow between surface ridge along the east coast and
low pressure over the Southern Plains is producing breezy south
winds today helping to produce another warm and humid November
day. Meanwhile, water vapor imagery shows an upper level
disturbance moving out of the Pacific Northwest into the Northern
Plains.
Rua
DISCUSSION...
Gradient should allow southerly boundary layer winds to stay up
in the 15 to 20 knot range, with surface winds near 10 knots
tonight. Therefore, not expecting much in the way of fog
development. The moist flow off the Gulf should result in a warm
and muggy night with a low cloud overcast for the forecast area.
Still decent agreement with upper level disturbance moving out of
the Pacific Northwest to move across the Northern Plains to the
eastern US over the weekend as an amplifying short wave. This will
help a Canadian cold front to move across the forecast area from
late Saturday afternoon and early Saturday evening. The overall
moisture profile is not all that impressive with Mean RH in the 50
to 60 percent range and PWAT around 1.3 inches. However, decent
low level convergence and frontal lift should be enough to produce
scattered showers ahead of the front. Instability still looks
rather weather weak ahead of the front, with best upper level
dynamics well off to the northeast. Therefore, will keep the
predominate weather as showers with no mention of thunder at this
time.
A much cooler and drier air mass will then move in behind the
front for the remainder of the weekend. Surface ridge looks to
settle across the forecast area on Sunday night, and this will
likely provide rather chilly temperatures, with mid 30s for
Central Louisiana and the Lakes Area of Southeast Texas, with
upper 30s possible down to the usual cool spots of the I-10
corridor.
Surface ridge will move off to the east on Monday with some return
flow moisture and a moderation in temperatures.
Better agreement today in guidance for Tuesday through the
remainder of the Holiday week. The next Canadian cold front is
expected on Tuesday night. Operational ECMWF still looks to be on
the high end of the ensemble range when it comes to being too
robust on the return flow moisture and thus the pops for Tuesday
into early Wednesday. Therefore, will again go a little below
Superblend numbers for those days and closer to a ECMWF ensemble
mean/GFS compromise, which would bring low end chance pops for
Tuesday daytime, with a gradual decrease in pops Tuesday night
into Wednesday morning.
Guidance is also in better agreement with sweeping the front out
into the Gulf for Thanksgiving into next Friday, thus keeping
better moisture and any Gulf low development further to the south
and east of the forecast area. Therefore, a dry and rather cooler
Turkey day into Friday looks to be in the works.
Rua
MARINE...
Low pressure over the Southern Plains is helping to increase the
gradient across the forecast area and producing breezy southerly
winds. The moderate onshore winds will continue for tonight into
Saturday with wind speeds between 15 and 20 knots. Therefore, will
have the Small Craft Exercise Caution headline for the coastal
waters forecast.
A Canadian cold front will move across the coastal waters on early
Saturday Evening. With good cold air advection moving over
relatively warm Gulf waters, decent mixing should occur allowing
for strong and gusty north winds to develop. Sustained winds
overnight Saturday into Sunday should be 25 to 30 knots with
definite Small Craft Advisory conditions. Gusts over Gale force
to near 40 knots will be possible, so there is also the
possibility that a Gale Watch/Warning may be issued using the
frequent gust criteria.
Winds will begin to decrease Sunday night as the high pressure
system behind the cold front settles across the coastal waters.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 80 41 62 / 10 30 0 0
LCH 69 80 47 64 / 10 30 10 0
LFT 67 81 47 63 / 0 30 20 0
BPT 67 81 46 65 / 10 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Saturday afternoon for
GMZ450-470-472-475.
Small Craft Exercise Caution from 6 AM CST Saturday through
Saturday afternoon for GMZ452-455.
&&Hazardous weather outlook, Nov 17, 5:23 AM CST, 22 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 523 AM CST Fri Nov 17 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 181200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 523 AM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Patchy fog across the area this morning. Fog will disperse a few hours after sunrise. Otherwise, no hazardous weather is expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will push through the area on Saturday, bringing a chance of showers. No thunderstorms are expected. Ahead of the front, gusty southwest winds will near wind advisory criteria across South Central Louisiana. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-181200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 523 AM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Increasing south winds are expected. Small craft should exercise caution over the Gulf waters beyond 20 nm tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty southwest winds will continue for most of the day Saturday, with a cold front ushering in strong and gusty north winds by Saturday night. Small craft advisories will likely be needed Saturday night into Sunday for these winds and the resulting rough seas. Another reinforcing front will push through the area Tuesday night into Wednesday, bringing in another round of elevated and gusty north winds. Small craft advisories are possible. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:38 AM CST | Small Craft Advisory | LCH | 29 hr | |
| Nov 18, 3:38 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Nov 18, 2:19 PM CST | Small Craft Advisory | LCH | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.